Advice on PEP medication
Jul 23, 2012
Dear Doc, 16 hours after condom broken with female prostitute in Thailand, I went to ER and started PEP with Combivir every 12 hours (thanks a lot to your forum - I did not know anything about PEP before)
90 hours after exposure, I received confirmation she had HIV for several years and the doctor added Stocrin 600 to the regimen. The exposure was quite minimal though (vaginal intercourse, less than 30 seconds while condom was broken, no ejaculation) but still, I feel better with this expanded regimen. It seems I manage side effects of combivir quite OK, however it worsened when starting Stocrin, and I am worried about liver pain since I started it.
My first priority is to ensure that I have the most effective PEP, and I can cope with any side effect for the 28-day duration. My concern is to avoid any permanent impact on the liver or else.
Do you recommend me to stay on this regimen ? or should I ask the doctor to change for Combivir + Nelfinavir or (in replacement of Combivir + Stocrin) - since I have read Nelfinavir is potentially less dangerous for the liver than Stocrin.
Again, My top priority is to ensure the PEP is the most effective possible Awaiting your prompt reply please ! Thanks very much !
From a guy who will never have sex with a prostitute ever again.
Response from Dr. Henry
Stocrine (efavirenz) has a very good liver safety profile for 4 weeks of use so with the information you have provided your current regimen should be safe for 4 weeks of use (many patients will exerience gut problems from the Combivir and central nervous system problems from the efavirenz that often will get better after several weeks and clear up when stopped after the 4 weeks of PEP. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.